Notices

withdrawal from oxycodone

Old 04-04-2010, 10:37 AM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2010
Posts: 2
withdrawal from oxycodone

Hello -

I've had benzodiazapine post withdrawal syndrome for over a year now so I'm very afraid of coming off oxycodone and hydrocodone, which I've been on for 2 weeks for post op pain management.

I was taking 20mg oxy ER 2x/day for 5 days, then 20mg 1x/day for 5 days. My doc wanted me to jump from there but I talked him into letting me taper. So, he gave me the following prescription: 10mg oxy ER 2x/day for 4 days, then 10mg 1x/day. I start this protocol tonight. I'm keeping a 20mg in case I can cut it and take 5mg/day for 4 days.

What do you all think about this plan? I know oxy w/d is no where near as brutal as benzo w/d (which has been shown to be the worst and most dangerous), but I can't help but be scared.

As for the hydro:

I was taking 1-2 every 4-6 hours for 5 days, and now take 1/2-1 every 8-10 hours plus 1 at bedtime to go with the oxy.

I have to sleep in a brace and it's the only way to make me comfortable enough to get 7 hours in. I was on sleep meds for 25 years and finally, after 6 months off, able to sleep in (2) 3 hour shifts, which has been fantastic progress. Needless to say I'm nervous about losing those nightly doses.

I'll be staying on the hydro for at least another 3 weeks until my pain threshold rises, as my PT, which starts this week, is the most painful kind. One of my post withdrawal syndrome symptoms is chronic pain which is already exacerbated by this surgery. I'm not allowed to take NSAIDs because they impede soft tissue healing, so they're not an alternative option.

Also, I know I'm already addicted to the hydro, because after about 6 hours I start feeling agitated and anxious.

I appreciate your help -

PS, If you're thinking of going on a benzo, don't. If you're on one, get off. BUT DON'T JUST STOP C/T. It can cause seizures or kill you. I had a seizure 1 month after my last dose, and I tapered from 1 mg over 6 weeks. It's been shown that a slow taper at 10% reductions is the only way to MINIMIZE the grueling, hellacious withdrawal!

thanks.
sondra is offline  
Old 04-04-2010, 03:06 PM
  # 2 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 204,740
Hi Sondra

Welcome. I have no experience with these drugs, I'm afraid.

If you trust your Dr then all should be well, if you're not sure then maybe you need to think about finding one you do trust?

In any case we can share our experience, but we can't give out medical advice here at SR.

You may find more posters with experience in our substance abuse forum
Substance Abuse - SoberRecovery : Alcoholism Drug Addiction Help and Information

D
Dee74 is offline  
Old 04-04-2010, 05:57 PM
  # 3 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 58,597
Hi and Welcome,

I am also wondering if you trust your dr. I have doctors who I did not have faith in, so it can be difficult, but maybe it's time to look around for one more suited to you.
Anna is offline  
Old 04-05-2010, 11:16 AM
  # 4 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2010
Posts: 2
No, I don't trust doctors. My GP misdiagnosed me and then my former shrink put me on benzos knowing full well that they cause addiction in 2 weeks, and then insisted the taper plan he put me on was fine.

I can't shop for another doctor. I'm $5000 in debt due to the surgery I had last week, and besides, I'm out of 20's and have to reduce to 10 mgs tonight.

I know no one can give me advice, I"m wondering if anyone has any experience with jumping from 10 mgs.

Thanks for the advice to check out that other thread, and for caring to post back to me! I appreciate it.
sondra is offline  
Old 04-05-2010, 11:44 AM
  # 5 (permalink)  
bona fido dog-lover
 
least's Avatar
 
Join Date: Mar 2008
Location: SF Bay area, CA
Posts: 97,183
Welcome to SR! I have no experience with pills as I was a wino myself. Do check out the substance abuse forum. Lots of experience and support there for addiction to legal and illegal drugs.

I'm glad you found us and joined our family.
least is online now  
Old 04-05-2010, 11:47 AM
  # 6 (permalink)  
Member
 
Join Date: Mar 2010
Location: Ireland
Posts: 34
I was put on zimovane 15mgs a night for sleep and assured by my doc and psych that they weren't addictive..
Now guess what.. I cant sleep without them and if I wake at any stage during the night I can't get back to sleep unless I take another one.
I think everything can be addictive in the hands of an addict..
I am going to find it so hard to stop them as it's the only reprieve I get from the constant anxiety during the day that I suffer from.
Paddyjnr is offline  
Old 04-05-2010, 02:40 PM
  # 7 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 204,740
I sorry about your past experiences with Drs Sondra.

I've had them too - but I still maintain that we're pretty much the worst kind of folk to be our own doctors...I spent a lot of years self-medicating.

I'm not an American, Sondra but I know from past experience here there are often free clinics available - just google free clinics and your local area.

If nothing else it's good to know your options
D
Dee74 is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 12:57 AM.